Too much Imodium linked to major cardiac problems

It happens to us all. One minute, you’re about to run some errands… and the next, you’re running to the bathroom.

Diarrhoea can strike that quickly. And it’s more than just a nuisance – the older you get, the more dangerous it can be.

If you’re like a lot of folks, the moment diarrhoea hits, you’re reaching for the Imodium – just like you have for years.

But according to a safety alert just issued by the FDA, Imodium could leave you with serious – and potentially life-threatening – irregular heartbeat.

In fact, over the past five years, the number of hospitalizations and deaths linked to Imodium has skyrocketed.

You see, believe it or not, the active ingredient in Imodium is an opioid, just like morphine or OxyContin.

And the government and mainstream would have you believe that these heart issues are being caused by drug addicts taking a lot of Imodium to get high.

But trust me – there’s much more to this story.

When taken with some other OTC stomach drugs – including heartburn drugs – Imodium can cause serious heart issues even if you don’t exceed the recommended dose.

And, of course, these drugs are taken together all the time.

Even taken properly on its own, Imodium can cause dizziness, drowsiness, and subsequent constipation.

Why risk getting sicker than when you started out with just a simple bout of diarrhoea?

In some cases, it can be better to just let your body rid itself of whatever’s causing the rumble in your tummy. Taking meds to stop the holy terror happening in your toilet just band-aids the symptoms and doesn’t address their root cause.

Of course, if you decide to ride it out, you should be on the watch for dehydration and make sure you’re getting plenty of fluids.

Also, you can try a natural remedy like bentonite clay, which you can actually eat. And once it’s in your gut, it can help clear out toxins that may be causing your diarrhoea in the first place.

If you suspect food poisoning, and you don’t get better in a day or two, or your symptoms worsen, call your doc to find out what’s going on in your gut.

Wishing you the best of health,

Dr. Glenn S. Rothfeld
Editor
Nutrition & Healing
Did you find this information useful?


If you enjoyed this content or found it useful and educational, please share this article with your friends and family.

Source:

FDA Warns of Heart Risk with Loperamide Overdose, medpagetoday.com/Cardiology/Arrhythmias/58365?xid=nl_mpt_DHE_2016-06-08&eun=g1049033d0r

Study: Addicts Turning To Anti-Diarrhea Medication Imodium A-D To Get High, newyork.cbslocal.com/2016/05/04/study-imodium-ad-high/

FDA Drug Safety Communication: FDA warns about serious heart problems with high doses of the antidiarrheal medicine loperamide (Imodium), including from abuse and misuse, fda.gov/Drugs/DrugSafety/ucm504617.htm

Leave a comment

Be part of the conversation by becoming a Premium Member. Click here to learn more about membership.


Leave a Reply

Your email address will not be published. Required fields are marked *